Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 9, NWS Corpus Christi, TX

February 19, 202115 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Feb 19, 2021, 1:28 PM CST for 15 counties in Texas. It took effect at Feb 19, 2021, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2021, 1:28 PM CST (19:28 UTC)
In effect from
Feb 19, 2021, 10:00 PM CST
Expired
Feb 20, 2021, 9:00 AM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WWUS74 KCRP 191928
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
128 PM CST Fri Feb 19 2021

TXZ229>234-239>247-342>344-346-347-201500-
/O.NEW.KCRP.FZ.W.0009.210220T0400Z-210220T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
128 PM CST Fri Feb 19 2021

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Portions of south Texas.

* WHEN...From 10 PM this evening to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LS
1 follow-up statement
244 
WWUS74 KCRP 200403
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1003 PM CST Fri Feb 19 2021

TXZ229>234-239>247-342>344-346-347-201500-
/O.CON.KCRP.FZ.W.0009.000000T0000Z-210220T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
1003 PM CST Fri Feb 19 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Portions of South Texas.

* WHEN...Through 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Feb 19, 10:57 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 19, 10:57 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1057 AM CST Fri Feb 19 2021

.AVIATION...

VFR conditions will prevail as cloud cover finally gives way to
sunshine. Northeast winds will shift to the southeast tonight.
Temperatures will dip below freezing tonight but should warm to
normal Saturday. Pilots should monitor aircraft for icing
potential with cold air aloft tonight.

&&

.PREV DISCUSSION... /Issued 528 AM CST Fri Feb 19 2021/

AVIATION /12Z TAFs/ ...

VFR conditions will prevail through the period with the occasional
passing high cloud. Northerly winds this morning will gradually
weaken and shift to the southeast late tonight.

PREV DISCUSSION... /Issued 356 AM CST Fri Feb 19 2021/

SHORT TERM (Today through Saturday)...

Lingering mid level clouds are keeping temperatures in the low to
mid 30s as of writing. As drier air continues to work in and clouds
clear out, temps will begin to fall into the 20s as radiational
cooling kicks in. We will be slow to warm this morning with most
of the region not climbing above freezing until late this morning.
Surface high pressure will settle in today as the upper level
trough nudges east and ridging begins to build across the region.
Temperatures today will still be on the cool side as CAA
continue. However, sunny skies should help us warm into the mid
40s to low 50s this afternoon. Clear skies and light winds tonight
will allow for efficient radiational cooling as temps once again
fall below freezing. Another Freeze Warning will likely be needed
tonight for much of South Texas, with the exception of the
immediate coast. High pressure will begin to shift east overnight
into Saturday which brings the return of onshore flow. The long
anticipated return of southeasterly flow will allow for us to warm
up into the upper 50s to mid 60s Saturday afternoon.

LONG TERM (Saturday Night through Thursday)...

The ECMWF/GFS predict an upper level disturbance (associated
subtropical jet streak)/corresponding cold front to move across the
region Sunday night/Monday, with increasing onshore flow/moisture in
advance of the foregoing. Expect the combination of upper/surface
forcing and sufficient moisture to generate isolated convection over
the ERN CWA Sunday night. Drier conditions Monday. The upper pattern
becomes quasi-zonal Tuesday, contributing to deepening low pressure
over the SRN Plains, which combined with the shift of the sfc high
east to the NCNTRL Gulf of Mexico, will result in the return of
onshore flow/increasing moisture over the CWA Tuesday/Wednesday. The
GFS/ECMWF generally agree that another upper level disturbance
(associated subtropical jet streak), and corresponding cold front,
will combine with moisture to generate isolated convection Thursday.

MARINE...

A moderate to strong offshore flow will gradually weaken by mid
morning. A Small Craft Advisory is currently in effect through 6
AM for the nearshore waters and 9 AM for the offshore waters.
Moderate north-northeasterly flow will continue through this
evening before weakening. Weak northeasterly winds will shift
around to the southeast by daybreak Saturday. Onshore flow will
strengthen to weak to moderate levels during the day tomorrow.
Moderate onshore flow over the coastal waters Saturday night/Sunday
in advance of an upper level disturbance. This upper system, and
associated cold front, will generate isolated/scattered convection
Sunday night. Moderate offshore flow and drier conditions expected
Monday. The flow will transition to onshore Monday night/Tuesday, as
surface high pressure moves east, and as low pressure develops over
the SRN Plains. Another upper system and associated cold front may
generate isolated/scattered convection Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    50  31  63  52  71  /   0   0   0   0  10
Victoria          45  26  58  46  66  /   0   0   0   0  10
Laredo            53  31  66  49  74  /   0   0   0   0   0
Alice             51  29  65  49  75  /   0   0   0   0  10
Rockport          48  37  61  53  69  /   0   0   0   0  10
Cotulla           50  28  66  47  73  /   0   0   0   0   0
Kingsville        51  30  65  50  74  /   0   0   0   0  10
Navy Corpus       48  42  61  55  66  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until 11 AM CST this morning For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...La Salle...Live Oak...McMullen...Nueces Islands...
     Victoria...Webb.

GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Feb 19, 4:07 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
407 AM CST Fri Feb 19 2021

TXZ229>234-239>247-342>347-442-443-447-201015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
407 AM CST Fri Feb 19 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Wind Chill Advisory is in effect for the Coastal Bend, Coastal
Plains and Victoria Crossroads until 9 AM.

A Freeze Warning is in effect through 11 AM for all of South
Texas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Freezing temperatures are expected early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-201015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
407 AM CST Fri Feb 19 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect through 6 AM for the nearshore
waters and through 9 AM for the offshore waters.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions may occur over the offshore
coastal waters Saturday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/87

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.